Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 1, 2011, 3:25 PM EDT for Brevard County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2011, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 1, 2011, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 13 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WWUS82 KMLB 011925
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUL 1 2011
FLZ047-053-012015-
OSCEOLA-SOUTHERN BREVARD COUNTY-
325 PM EDT FRI JUL 1 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 415 PM EDT.
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING IN VICINITY OF
MELBOURNE AND PALM BAY...EXTENDING WEST ALONG 192 TOWARD DEER PARK.
MOVEMENT WAS SOUTH AND EAST AT 10 MPH.
THESE STORMS WERE ALSO CAPABLE OF WIND GUSTS TO 40 MPH...AND WILL
MOVE INTO THE GRANT AND KENANSVILLE AREAS.
THE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
2784 8049 2783 8053 2783 8108 2823 8109
2824 8064 2823 8063 2825 8062 2825 8060
2808 8056 2798 8049 2787 8045
TIME...MOT...LOC 1922Z 180DEG 10KT 2823 8100
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:15 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT FRI JUL 1 2011 .DISCUSSION... TROUGH STRETCHING DOWN THE EASTERN SEABOARD AND ACROSS CENTRAL FLORIDA THIS AFTERNOON. A SURFACE BOUNDARY CURRENTLY LAYS ALONG A LINE FROM BROOKSVILLE TO CAPE CANAVERAL AND IS SLOWLY DRIFTING SOUTH AND PRODUCING THUNDERSTORMS. THIS BOUNDARY WILL CONTINUE ITS CURRENT PATH AND DISSIPATE OVERNIGHT AS IT MOVES OUT OF EAST CENTRAL FLORIDA. AIR BEHIND THE BOUNDARY IS DRIER AND SO LESS STORM COVERAGE IS EXPECTED THIS EVENING NORTH OF ABOUT THE I-4 CORRIDOR. THERE HAS BEEN PLENTY OF SUNSHINE AND HEATING TO THE SOUTH...SO STILL EXPECTING NUMEROUS SHOWERS AND STORMS TO DEVELOP INTO THIS EVENING. SEA BREEZE HAS FORMED AND WILL CONTINUE TO MOVE INLAND...ALSO HELPING TO SPARK ACTIVITY. SKIES WILL CLEAR OUT TONIGHT FROM NORTH TO SOUTH AS DAYTIME STORMS DISSIPATE AND THE BOUNDARY MOVES OUT OF THE AREA. SAT/SUN... UPPER LEVEL RIDGE WILL MOVE BACK INTO THE AREA AND BRING DRIER AIR AS THE TROUGH EXITS EAST CENTRAL FLORIDA. AS SUCH...RAIN CHANCES WILL BE MUCH LOWER THAN THE PAST FEW DAYS WITH MAXIMUMS OF AROUND 40 PERCENT ON SATURDAY TO THE SOUTH ON THE TREASURE COAST AND NEAR LAKE OKEECHOBEE. OTHER PLACES WILL ONLY HAVE NEGLIGIBLE CHANCES EACH DAY. THE WEEKEND WILL BE A FEW DEGREES WARMER...ESPECIALLY TOWARDS THE INTERIOR WHERE HIGHS WILL BE IN THE LOW TO MID 90S. PREVIOUS DISCUSSION... FOR THE 4TH OF JULY...MODELS INDICATE A SLIGHT INCREASE IN MOISTURE AS A DEEPER EAST/SOUTHEAST FLOW DEVELOPS. HOWEVER THIS FLOW REGIME FAVORS A GREATER CONCENTRATION OF AFTERNOON CONVECTION TOWARD THE WEST COAST OF FLORIDA. HAVE THEREFORE KEPT RAIN CHANCES ON THE LOW END WITH 20% ALONG THE COAST AND 30% OVER THE INTERIOR. ISO TO SCT SHOWERS AND STORMS WILL FORM ALONG THE EAST COAST SEA BREEZE AS IT MOVES INLAND DURING THE AFT. THEN SHOULD SEE RAIN CHANCES END BY EARLY EVENING...JUST IN TIME FOR AREA FIREWORK DISPLAYS...AS EAST COAST SEA BREEZE SHIFTS WEST OF THE AREA. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL WITH SKIES PARTLY CLOUDY DURING THE DAY BECOMING MOSTLY CLEAR OVERNIGHT. TUES-THUR...SFC HIGH PRESSURE RIDGE AXIS WILL BUILD FARTHER SOUTH OVER CENTRAL FLORIDA TUES AND REMAIN OVER THE AREA INTO MUCH OF THE WORK WEEK. AN INCREASING SOUTHERLY FLOW WILL BEGIN TO GRADUALLY RAISE MOISTURE VALUES OVER FLORIDA WITH RAIN CHANCES INCREASING. HIGHS WILL RANGE FROM THE NEAR 90 ALONG THE COAST TO LOW/MID 90S OVER THE INTERIOR EACH DAY WITH LOWS AROUND THE LOW/MID 70S. && .AVIATION... AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BOARD TODAY. A SURFACE BOUNDARY CURRENTLY ACROSS BKV TO MCO TO XMR WILL CONTINUE TO SINK SOUTH...CARRYING STORMS WITH IT. EXPECTING MORE COVERAGE TODAY SOUTH OF MCO WHERE SKIES HAVE BEEN CLEARER AND MORE HEATING HAS OCCURRED. ANYWHERE AFFECTED BY STORMS WILL LIKELY DROP TO IFR CONDITIONS WITH LIFR CONDITIONS IN HEAVY DOWNPOURS. RAIN CHANCES LESS TOMORROW WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE PERIOD. && .MARINE... HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THIS AFTERNOON/EVENING'S TROUGH. WINDS WILL BE OUT OF THE NORTHEAST THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS BACK INTO THE AREA...INCREASING TO 10 TO 15 KTS SATURDAY WITH GUSTS 15 TO 20 KTS FROM ABOUT CAPE CANAVERAL NORTH. WITH INCREASED NORTHEASTERLY WINDS...SEAS WILL BUILD TO 3-4 FT OFFSHORE. WAVE PERIODS WILL GENERALLY BE 8-9 SECONDS WITH SHORTER PERIODS SOUTH. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 86 72 88 / 20 10 0 10 MCO 73 92 71 92 / 30 10 10 10 MLB 74 87 74 87 / 40 20 10 10 VRB 72 88 71 88 / 40 20 10 10 LEE 73 91 71 92 / 20 10 10 10 SFB 74 92 72 92 / 20 10 10 10 ORL 74 91 72 92 / 30 10 10 10 FPR 72 88 71 88 / 40 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...BOWEN RADAR/IMPACT WX....MOSES AVIATION...BOWEN
Hazardous weather outlook, Jul 1, 1:03 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 103 PM EDT FRI JUL 1 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 103 PM EDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DRIER AIR IS MOVING INTO THE AREA BEHIND A WEAK SURFACE BOUNDARY CURRENTLY LOCATED ACROSS THE FLORIDA PENINSULA FROM CAPE CANAVERAL TO THE TAMPA BAY AREA. ONLY SCATTERED SHOWERS ARE EXPECTED IN THE NORTHEAST FLOW BEHIND THIS BOUNDARY...WITH A THUNDERSTORM POSSIBLE ALONG THE DIFFUSE SEA BREEZE BOUNDARY IN VOLUSIA COUNTY. THE EAST COAST SEA BREEZE HAD DEVELOPED SOUTH OF THE BOUNDARY ALONG THE SPACE AND TREASURE COASTS IN AREAS THAT REMAIN IN DEEP ATMOSPHERIC MOISTURE. COVERAGE OF SHOWERS AND STORMS WILL INCREASE THROUGH THE AFTERNOON IN THIS AREA AS THE EAST COAST SEA BREEZE PUSHES INLAND AND INTERACTS WITH THE SOUTHWARD MOVING BOUNDARY. OVERALL STORM MOTION WILL BE TOWARD THE EAST AT 10 MPH SOUTH OF THE BOUNDARY...AND TO THE SOUTH OR SOUTHWEST BEHIND THE BOUNDARY. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. A FEW STRONG STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. THE ENVIRONMENT WILL ALSO BE FAVORABLE FOR FUNNEL CLOUDS ALONG ANY BOUNDARY INTERACTIONS THIS AFTERNOON. ALTHOUGH MOST SUMMER TIME FUNNEL CLOUDS IN FLORIDA DO NOT TOUCH DOWN...PLAY IT SAFE AND MOVE TO A SAFE LOCATION INDOORS AND AWAY FROM WINDOWS IF YOU SPOT A FUNNEL CLOUD. .FLOOD IMPACT... THE POTENTIAL FOR SEVERAL HEAVY DOWNPOURS EXISTS THIS AFTERNOON. SOME STORMS MAY MOVE ACROSS THE SAME LOCATIONS...ADDING TO THE OPPORTUNITY FOR LOCAL AMOUNTS OF 2 TO 3 INCHES. THIS MAY LEAD TO TEMPORARY FLOODING OF ROADS AND LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAINFALL HAS FALLEN OVER THE PAST FEW DAYS. .MARINE THUNDERSTORM GUST IMPACT... A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 KNOTS OVER INLAND LAKES...THE ATLANTIC AND INTRACOASTAL WATERS THIS AFTERNOON AND EVENING. THE HIGHEST COVERAGE OF STORMS THROUGH THE REMAINDER OF THE DAY WILL BE ALONG AND SOUTH OF A WEAK SURFACE BOUNDARY FROM THE ORLANDO METRO EASTWARDS TO CAPE CANAVERAL. STORM MOTION WILL BE TOWARD THE EAST AT 10 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE LEVELS WILL DECREASE SIGNIFICANTLY SATURDAY THROUGH TUESDAY...RESULTING IN A MUCH LOWER COVERAGE OF DAILY STORMS THAN OVER RECENT DAYS. STORM COVERAGE IS FORECAST TO RETURN TO NORMAL SUMMER LEVELS BY THE MIDDLE OF NEXT WEEK. CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN STORM HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPRATT/MOSES
In the hours before
Local storm report, Jul 1, 3:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FUNNEL CLOUD 4 NNW LAKE JESSUP 28.78N 81.24W
07/01/2011 SEMINOLE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD JUST SOUTHEAST OF
SANFORD INTERNATIONAL AIRPORT.
&&
GUSEMANSpecial weather statement, Jul 1, 3:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 324 PM EDT FRI JUL 1 2011 FLZ041-044-046-141-012015- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SEMINOLE- 324 PM EDT FRI JUL 1 2011 ...FUNNEL CLOUDS POSSIBLE OVER NORTHERN LAKE COUNTY...SEMINOLE COUNTY...SOUTHWESTERN VOLUSIA COUNTY... AT 318 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD TO THE SOUTHEAST OF SANFORD AIRPORT. THIS STORM WAS ASSOCIATED WITH A LINE OF STORMS STRETCHING FROM PAISLEY TO MAYTOWN. ADDITIONAL FUNNEL CLOUDS...GUSTY WINDS UP TO 40 MPH...AND HEAVY RAINFALL WILL BE POSSIBLE WITH LINE AS IT MOVES SOUTH AT 20 MPH. MOSES
Special weather statement, Jul 1, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUL 1 2011
FLZ047-053-012015-
OSCEOLA-SOUTHERN BREVARD COUNTY-
325 PM EDT FRI JUL 1 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 415 PM EDT.
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING IN VICINITY OF
MELBOURNE AND PALM BAY...EXTENDING WEST ALONG 192 TOWARD DEER PARK.
MOVEMENT WAS SOUTH AND EAST AT 10 MPH.
THESE STORMS WERE ALSO CAPABLE OF WIND GUSTS TO 40 MPH...AND WILL
MOVE INTO THE GRANT AND KENANSVILLE AREAS.
THE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
2784 8049 2783 8053 2783 8108 2823 8109
2824 8064 2823 8063 2825 8062 2825 8060
2808 8056 2798 8049 2787 8045
TIME...MOT...LOC 1922Z 180DEG 10KT 2823 8100
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 48 min |
| Jul 1, 5:16 PM EDT | Special Marine Warning | MLB | 89 min | |
| Jul 1, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 42 min |
| Jul 1, 5:42 PM EDT | Special Weather Statement | MLB | Okeechobee | 63 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.